Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Salt Lake City, UT

April 26, 2008

NWS Salt Lake City, UT issued this red flag warning at Apr 26, 2008, 11:43 AM MDT. It took effect at Apr 26, 2008, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 11:43 AM MDT (17:43 UTC)
In effect from
Apr 26, 2008, 12:00 PM MDT
Expired
Apr 26, 2008, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 261743
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1143 AM MDT SAT APR 26 2008

UTZ439-440-270200-
/O.NEW.KSLC.FW.W.0006.080426T1800Z-080427T0200Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
1143 AM MDT SAT APR 26 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR 
LOW RELATIVE HUMIDITIES AND GUSTY NORTHEAST WINDS FOR AREAS BELOW
6500 FEET IN FIRE ZONES 439 AND 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR 
LOW RELATIVE HUMIDITIES AND GUSTY NORTHEAST WINDS FOR AREAS BELOW
6500 FEET IN FIRE ZONES 439 AND 440. 

THE COMBINATION OF MODERATE NORTHEAST WINDS ALOFT AND A FAVORABLE 
NORTHEAST TO SOUTHWEST SURFACE GRADIENT WILL CAUSE SURFACE WINDS 
TO INCREASE TO 15 TO 20 MPH WITH GUSTS OVER 30 MPH THIS AFTERNOON
INTO EARLY THIS EVENING. IN ADDITION...THE RELATIVE HUMIDITY WILL 
DECREASE TO BELOW 10 PERCENT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS85 KSLC 270132
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
732 PM MDT SAT APR 26 2008

UTZ439-440-270400-
/O.EXT.KSLC.FW.W.0006.000000T0000Z-080427T0400Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
732 PM MDT SAT APR 26 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

THE COMBINATION OF MODERATE NORTHEAST WINDS ALOFT AND A FAVORABLE
NORTHEAST TO SOUTHWEST SURFACE GRADIENT HAS CAUSED WINDS THIS
AFTERNOON TO INCREASE TO 20 TO 25 MPH WITH GUSTS OVER 35. THESE
WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AND THEN
DECREASE BEFORE MIDNIGHT. IN ADDITION TO THESE WINDS...THE RELATIVE
HUMIDITIES HAVE DROPPED BELOW 10 PERCENT...AND ARE EXPECTED TO STAY
BELOW 15 PERCENT THROUGH AT LEAST 10 PM.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 270356
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
956 PM MDT SAT APR 26 2008

UTZ439-440-270500-
/O.EXP.KSLC.FW.W.0006.000000T0000Z-080427T0400Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
956 PM MDT SAT APR 26 2008

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING 
FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER 
ZONES 439 AND 440...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 

ISOLATED RED FLAG CONDITIONS WILL CONTINUE THROUGH THE LATE
EVENING HOURS. HOWEVER...THE WIND GUSTS IN MOST AREAS HAVE
DECREASED TO BELOW 30 MPH. THUS THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AT 10 PM.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 26, 10:17 AM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 26, 10:17 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1017 AM MDT SAT APR 26 2008

.SYNOPSIS...HIGH PRESSURE ALOFT WILL STRENGTHEN ACROSS THE INTERIOR
WEST DURING THE WEEKEND. GENERALLY DRY AND WARM CONDITIONS WILL
PREVAIL EARLY NEXT WEEK...FOLLOWED BY ANOTHER SPRING STORM THE
MIDDLE OF THE WEEK.

&&

.DISCUSSION...SHORTWAVES MOVING SE THROUGH NE UTAH THIS MORNING WILL
EXIT THE STATE AROUND MID-AFTERNOON. MODEST LOW-LEVEL COLD ADVECTION
FOLLOWING THIS SHORTWAVE WILL KEEP TEMPS DOWN AND NORTH WINDS UP A
BIT STATEWIDE. SEVERELY LIMITED MOISTURE AND A GENERALLY STABLE
AIRMASS SHOULD KEEP PRECIP FROM FORMING THIS AFTERNOON.

A SOLID UPPER RIDGE WILL SLIDE WEST INTO THE GREAT BASIN SUNDAY.
MUCH WARMER TEMPS WILL SPREAD ACROSS THE ENTIRE FORECAST AS HEIGHTS
BUILD AHEAD OF THE RIDGE. A SERIES OF SHORTWAVES POUNDING INTO THE
BACK SIDE OF THE UPPER RIDGE SUNDAY NIGHT/MONDAY WILL FLATTEN THIS
FEATURE FOR EARLY IN THE WEEK. THE LOW-LEVEL COLD AIR LOOKS LIKE IT
WILL REMAIN WELL NORTH...SO WILL JUST SLOW INSTEAD OF REVERSE THE
WARMING EARLY IN THE WEEK. THE WARMING TREND LOOKS TO BE SHORT-LIVED
AS THE NEXT COLD PACIFIC TROUGH IS SCHEDULED TO DROP INTO THE BASIN
MIDWEEK.

CURRENT FORECAST LOOKS FINE...NO UPDATE PLANNED.

&&

.AVIATION...HIGH PRESSURE CENTERED OVER IDAHO WILL MAINTAIN MOSTLY
CLEAR SKIES AND NORTH WINDS AT THE KSLC TERMINAL THROUGH EARLY THIS
EVENING. SOUTHEAST DRAINAGE WINDS WILL DEVELOP AROUND 03Z THIS
EVENING. VFR CONDITIONS WILL PREVAIL OVERNIGHT WITH NO CIGS
EXPECTED.

&&

.FIRE WEATHER...STRENGTHENING SURFACE HIGH PRESSURE OVER CNTRL ID
WILL LEAD TO INCREASING NORTH WINDS ACROSS SOUTHERN UT TODAY. THESE
WINDS COMBINED WITH ALREADY LOW RH VALUES COULD CREATE LOCAL AREAS
OF CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON.

WINDS ARE EXPECTED TO INCREASE ACROSS THE FORECAST AREA AGAIN NEXT
TUESDAY AND AHEAD OF A COLD UPPER TROF. THIS PLUS VERY LOW
HUMIDITIES WILL BRING MORE WIDESPREAD AND SUSTAINED CRITICAL FIRE
WEATHER CONDITIONS TO SOUTHERN UT. THESE WILL LIKELY CONTINUE
WEDNESDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 26, 4:21 AM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
421 AM MDT SAT APR 26 2008

UTZ001>016-019>021-517-518-WYZ021-271100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
421 AM MDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COOL NORTHERLY FLOW WILL RESIDE ACROSS THE OUTLOOK AREA
TODAY...KEEPING TEMPERATURES BELOW NORMAL THIS AFTERNOON ACROSS
MOST LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY AND
MONDAY...RESULTING IN A SIGNIFICANT WARMING TREND.

THE NEXT PACIFIC STORM WILL START TO MOVE INLAND TUESDAY. STRONG
SOUTHWEST WINDS ARE FORECAST TO DEVELOP AHEAD OF THIS STORM AND
WILL SPREAD OVER MOST OF THE OUTLOOK AREA TUESDAY AFTERNOON.
THE ASSOCIATED COLD FRONT SHOULD MOVE INTO NORTHERN PORTIONS OF
THE AREA TUESDAY NIGHT AND ACROSS THE SOUTH WEDNESDAY.

UNSEASONABLY COLD AIR IS EXPECTED FOLLOW THIS FRONT INTO THE AREA
AND IS FORECAST TO REMAIN IN PLACE THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.